Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 6, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Apr 22, 2004, 9:36 PM CDT for Jack County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2004, 9:36 PM CDT (02:36 UTC)
- Expired
- Apr 23, 2004, 12:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Jack County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 125 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1372 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1422 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 230238 FFWFTW TXC237-230530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 936 PM CDT THU APR 22 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN JACK COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1230 AM CDT * AT 936 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAIN OVER NORTHWESTERN JACK COUNTY. RADAR SUGGESTS OVER TWO INCHES OF RAIN HAS FALLEN SOUTH AND SOUTHWEST OF THE SHANNON COMMUNITY SINCE 830 PM. THE STORMS WERE MOVING EAST AT 20 MPH. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3347 9841 3330 9841 3329 9793 3346 9791 $$
1 follow-up statement
000 WGUS74 KFWD 230335 FFSFTW TXC237-230530- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1033 PM CDT THU APR 22 2004 ...A FLASH FLOOD WARNING CONTINUES FOR NORTHERN JACK COUNTY UNTIL 1230 AM CDT... AT 1030 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS NORTHERN JACK COUNTY. THE HEAVIEST RAINFALL EXTENDED FROM NEAR ANTELOPE TO NORTH OF CUNDIFF. RAINFALL TOTALS IN EXCESS OF 2 INCHES HAVE LIKELY OCCURRED IN THIS AREA SINCE 930 PM. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. KNOW YOUR LOCATION IN RELATION TO STREAMS...RIVERS OR CREEKS THAT CAN BECOME KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER. DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. RAPIDLY FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET. MOST FLASH FLOOD DEATHS OCCUR AT NIGHT. BE ESPECIALLY CAUTIOUS AT NIGHT SINCE IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. USE CAUTION IN AND AROUND STREAMS...CREEKS OR DRAINAGE DITCHES. TAKE THE SHORTEST PATH TO REACH HIGHER GROUND...BUT DO NOT DRIVE THROUGH RISING WATER. LAT...LON 3347 9795 3330 9793 3332 9839 3346 9843 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 22, 6:43 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Apr 22, 6:43 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 643 PM CDT THU APR 22 2004 .AVIATION... CONCERNS...MVFR CIGS ONCE AGAIN AFTER 05Z. I AM BANKING ON A PERSISTENCE SET UP WITH MVFR CIGS AFTER MIDNIGHT TONIGHT...AS I CANNOT SEE A HUGE DIFFERENCE IN THE ATMOSPHERIC SITUATION FROM YESTERDAY. STRONG LLJ/GOOD MIXING UNDER THE CAP MAY MAKE CIGS SQUIRRELLY AROUND 12Z FRIDAY...HENCE THE TEMPO VFR CONDITIONS FOR NOW. CIGS TO RETURN WITH DAYTIME HEATING MID MORNING FRIDAY. 30/SS && .PREV DISCUSSION... 335 PM CDT IN SIMILAR FASHION TO WEDNESDAY...SOUTHWARD DEVELOPMENT OF TSRA ALONG THE DRYLINE WILL BE THE MAIN SHORT TERM FORECAST CHALLENGE. TCU NOW EVIDENT IN VIS SATELLITE IMAGERY BETWEEN KSPS-KRPH-KLUD...IN REGION OF ENHANCED LOW-LEVEL MOISTURE CONVERGENCE. GIVEN CURRENT TRENDS IN SATELLITE IMAGERY AND ANALYSIS OF WEAKER CAP/DEEPER MOISTURE IN N/NE ZONES PER MORNING RAOB DATA...WE WILL LEAVE SLIGHT/LOW CHANCE POPS IN THIS AREA FOR TONIGHT. THIS IS ALSO IN REASONABLE AGREEMENT WITH THE LATEST RUN OF NCEPS SREF SYSTEM. CONDITIONAL SEVERE PROBABILITIES WILL BE LIMITED TO THE SAME AREA...WITH SEVERE WIND/HAIL POSSIBLE WITH ANY UPDRAFT THAT CAN OVERCOME THE CAP. AT THIS POINT...FRIDAY APPEARS TO BE SIMILAR TO TODAY...WITH THE ABSENCE OF AN ORGANIZED SOURCE OF MECHANICAL LIFT EXPECTED TO KEEP MOST TSRA N/NW OF OUR CWA THROUGH EVENING. BY FRIDAY EVENING...INVERTED SFC TROUGH DEVELOPS ACROSS THE CWA AS THE SLOW MOVING UPPER LOW FINALLY BEGINS TO EMERGE OVER THE CENTRAL HIGH PLAINS. WITH DEEP MOISTURE ALREADY IN PLACE ACROSS NORTH TEXAS...AND CINH EXPECTED TO BE DECREASING WITH TIME...AN ORGANIZED LINE OF TSRA IS EXPECTED TO DEVELOP ALONG THIS BNDRY...BEGINNING IN THE NORTHWEST ON FRIDAY EVENING...AND SPREADING ACROSS THE REMAINDER OF THE AREA ON SATURDAY. ALTHOUGH THE SEVERE WEATHER THREAT WILL NOT BE PARTICULARLY HIGH...AS CLOUDS SHOULD LIMIT INSTABILITY...LOCALLY HEAVY RAINFALL WILL REMAIN A THREAT. HIGH PWAT VALUES...A SLOW MOVING SFC BNDRY...AND A BACKING UPPER FLOW PATTERN ALL POINT TO THE POTENTIAL FOR HEAVY RAINFALL. THIS WILL BE EVALUATED FURTHER...AS ADDITIONAL MODEL DATA ARRIVES. THE ETA SEEMS TO HAVE A BETTER HANDLE ON POSTFRONTAL RAIN LINGERING IN THE EASTERN ZONES ON SUNDAY...AND WILL FOLLOW THIS BY LEAVING SLIGHT POPS IN THROUGH LATE SUNDAY NIGHT. A MUCH DRIER AIRMASS ARRIVES FOR THE FIRST PART OF NEXT WEEK...AS UPPER RIDGE BUILDS OVER THE WEST COAST...MAINTAINING NW FLOW ACROSS THE PLAINS. THE NEXT UPPER SYSTEM IS EXPECTED TO BEGIN AFFECTING THE AREA BY THURSDAY...BUT HAVE ONLY ADDED SLIGHT POPS AT THIS POINT. 65/DD && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 70 84 68 73 / 20 20 60 60 WACO, TX 71 83 71 75 / 0 0 20 60 PARIS, TX 68 82 68 73 / 30 20 20 60 DENTON, TX 69 83 68 73 / 30 20 60 60 MCKINNEY, TX 69 83 68 73 / 30 20 60 60 DALLAS, TX 70 84 68 73 / 20 20 60 60 TERRELL, TX 70 83 69 74 / 20 20 20 60 CORSICANA, TX 70 83 70 75 / 0 0 20 60 TEMPLE, TX 72 83 72 76 / 0 0 20 60 && .FWD WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Apr 22, 9:21 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 921 PM CDT THU APR 22 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 921 PM CDT THU APR 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS FAR NORTHERN AREAS OF NORTH TEXAS TONIGHT...OR GENERALLY NORTH OF A GRAHAM...DENTON... SULPHUR SPRINGS LINE. SOME STORMS MAY BE SEVERE THIS EVENING WEST OF INTERSTATE 35. THE SEVERE THREATS WILL BE FROM LARGE HAIL AND DAMAGING WINDS. IN ADDITION...HEAVY RAINS WITH SLOW MOVING STORMS WILL CONTINUE TO CAUSE A FLOODING CONCERN THIS EVENING. .DAYS TWO THROUGH SEVEN... THERE WILL BE AN INCREASING CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS LATE FRIDAY AND SATURDAY...THEN PRIMARILY ACROSS THE SOUTHERN SECTIONS OF NORTH TEXAS SATURDAY NIGHT AND SUNDAY. SEVERE WEATHER WILL BE POSSIBLE THIS WEEKEND ALONG WITH A THREAT OF HEAVY RAINFALL AND POSSIBLE FLASH FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS EVENING NORTH OF A NEWCASTLE... DECATUR...GAINESVILLE LINE. 30/SS
In the hours before
Special weather statement, Apr 22, 8:06 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 806 PM CDT THU APR 22 2004 TXZ100>102-230200- JACK-WISE-YOUNG- 806 PM CDT THU APR 22 2004 ...SIGNIFICANT WEATHER UPDATE FOR JACK...WISE AND YOUNG COUNTIES... STRONG AND SEVERE THUNDERSTORMS ACROSS MONTAGUE AND CLAY COUNTIES WERE BEGINNING TO DEVELOP TO THE SOUTH AND EAST. AT 805 PM...RADAR INDICATED A LINE OF DEVELOPING THUNDERSTORMS EXTENDING FROM NEAR ANTELOPE IN JACK COUNTY TO 5 MILES NORTH OF LOVING IN YOUNG COUNTY. THERE WILL BE AN INCREASING THREAT FOR STRONG TO SEVERE THUNDERSTORMS ACROSS YOUNG...JACK AND WISE COUNTIES THROUGH 930 PM. THESE THUNDERSTORMS MAY EVENTUALLY AFFECT THE CITIES OF GRAHAM... JACKSBORO...AND DECATUR AFTER 10 PM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR PARTS OF NORTH TEXAS...INCLUDING JACK AND YOUNG COUNTIES.
Local storm report, Apr 22, 8:07 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
807 PM CDT THU APR 22 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0803 PM HAIL 1 S MUENSTER 33.64N 97.38W
04/22/2004 1.75 INCH COOKE TX EMERGENCY MNGR
GOLFBALL SIZE HAIL 1 SOUTH OF MUNSTERLocal storm report, Apr 22, 8:55 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
855 PM CDT THU APR 22 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0850 PM FLASH FLOOD 5 NW BOWIE 33.61N 97.91W
04/22/2004 MONTAGUE TX TRAINED SPOTTER
NORTHBOUND LANES OF HWY 287 CLOSED DUE TO FLOODINGLocal storm report, Apr 22, 9:02 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
902 PM CDT THU APR 22 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0857 PM HAIL 4 SE MUENSTER 33.61N 97.33W
04/22/2004 1.75 INCH COOKE TX EMERGENCY MNGR
GOLFBALL HAIL IN MYRALocal storm report, Apr 22, 9:12 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
912 PM CDT THU APR 22 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0910 PM HAIL BOWIE 33.56N 97.84W
04/22/2004 1.00 INCH MONTAGUE TX LAW ENFORCEMENT
QUARTER HAIL IN BOWIELocal storm report, Apr 22, 9:21 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
921 PM CDT THU APR 22 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0913 PM FLASH FLOOD BOWIE 33.56N 97.84W
04/22/2004 MONTAGUE TX LAW ENFORCEMENT
1288 CLOSED SOUTH OF BOWIE DUE TO FLOODINGThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:17 PM CDT | Tornado Warning | FWD | Montague | 43 min |
| Apr 22, 7:20 PM CDT | Tornado Warning | FWD | Montague | 40 min |
| Apr 22, 7:35 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 55 min |
| Apr 22, 8:01 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 44 min |
| Apr 22, 8:25 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 65 min |
| Apr 22, 8:37 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 53 min |
| Apr 22, 8:41 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 64 min |
| Apr 22, 9:17 PM CDT | Flash Flood Warning | FWD | Montague | 3 hr |
| Apr 22, 9:24 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 66 min |
| Apr 22, 9:38 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 52 min |
| Apr 23, 5:16 PM CDT | Severe Thunderstorm Warning | FWD | Young | 59 min |
| Apr 23, 6:11 PM CDT | Severe Thunderstorm Warning | FWD | Young | 64 min |
| Apr 23, 6:42 PM CDT | Flash Flood Warning | FWD | Young | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.